Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

My eye is puffy, had cataract surgery

I had cataract surgery 4 days ago, saw my Doc yesterday as my eye was very red but not puffy, she said I had subconjunctival hemorrhage, today I my eye is puffy below my eye and eye is smaller from the puffiness, what is causing this?
Asked On : Sun, 13 Feb 2011
Answers:  4 Views:  327
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Orthopaedic Surgeon 's  Response
Welcome to Healthcare Magic
The subconjunctival haemorrhage and puffiness is due to the swelling after surgery. Not to worry. By the eye drops the swelling will reduce. Apply the bandage properly, not too tight or loose as well. Eat healthy diet. Avoid exposure of that eye to light unless your Doctor advises as there will be increased sensitivity for some days.
Answered: Sat, 10 Sep 2011
I find this answer helpful
General & Family Physician Dr. Jitender Chauhan's  Response
Hello, welcome to Healthcaremagic. As stated by your doctor it is most likely subconjuctival hemmorrhage. It doesnt require treatment and will resolve by itself within 2 weeks. But in case the swelling increases and you find any issues with vision like dark spots or cloudy vision you must immediately consult your doctor as it could be fluid seepage from tear in retina and can lead to retinal detachment. Wish you good health.
Answered: Sat, 10 Sep 2011
I find this answer helpful
  User's Response
its quite common to have subconjuctival hemmorhage postopertively.It will go by 2-3 weeks,if your eye is puffy and edematous consult you eye doctor after taking medicines it will be alright
Answered: Sat, 10 Sep 2011
I find this answer helpful
  Anonymous's Response
Subconjunctival hemorrhage is not of concern at all. It will take 7-14 days to resolve by itself. This should not cause any problem in the outcome of the surgery.
Puffy eyes need to be observed it may simply be due to allergy to the drops you are on. If puffiness increases with increase in discomfort you need to report this to your doctor
Answered: Sun, 13 Feb 2011
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor